Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Midland/Odessa, TX

May 25, 2021Brewster County, Texas

NWS Midland/Odessa, TX issued this special weather statement at May 25, 2021, 6:39 PM CDT for Brewster County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2021, 6:39 PM CDT (23:39 UTC)
Expired
May 25, 2021, 7:30 PM CDT
In force
51 min
Issued by
NWS Midland/Odessa, TX

County Brewster County, TX

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.7 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2021-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2021-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2279 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

567 
WWUS84 KMAF 252339
SPSMAF

Special Weather Statement
National Weather Service Midland/Odessa TX
639 PM CDT Tue May 25 2021
 
TXZ279-282-260030-
Central Brewster County TX-Lower Brewster County TX-
639 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 730
PM CDT...

At 638 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Persimmon Gap, or 33 miles north of Panther Junction,
moving southeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Persimmon Gap and Santiago Peak. 

LAT...LON 2970 10336 3004 10324 2973 10268 2970 10270
      2968 10269 2963 10274 2960 10274 2960 10277
      2955 10277 2952 10281 2949 10280 2945 10283
      2941 10283 2940 10281 2936 10285 2935 10288
      2931 10289
TIME...MOT...LOC 2338Z 322DEG 18KT 2981 10322 

$$

10

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 25, 1:41 PM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, May 25, 1:41 PM CDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
141 PM CDT Tue May 25 2021

.DISCUSSION...
Veered, albeit weak, 7h winds suggest the dryline will evetually
move to near a Lamesa to Odessa to near Alpine line with a mstr
rich and unstable condition e of the dryline with ML CAPEs
2500-3000 J/KG. Storm initiation has occurred in far e Jeff Davis
Co and n Brewster, very close to HRRR forecast. These storms are
forecast to move e and increase across Pecos Co where severe
storms could develop between 20Z-21Z. Surface dewpoints are high
at Sheffield early this afternoon 68. Between 00Z-03Z/Wed a second
area of storms may develop across the cntrl and ern PB. Deep
layer shear in general is 20-25kts, but instability is likely to
make up for it and severe storms will certainly be possible. Wed
7h winds back to the s and dryline will remain much farther w
where some of the hottest surface temps will be, mid to upper 90s
SE NM- Upper Trans Pecos-wrn PB. A few strong storms will develop
in those areas, but coverage will be limited with SB CINH stronger
farther e. Deep layer shear will increase to 30-35kts on Thu as
sw flow at 7h signals dryline will mix/move farther e. SB
instability axis is likely to be focused along a narrow corridor
from near Lamesa- Midland/Odessa-Crane- Bakersfield. Sustained
se-s low-level flow will increase convergence along dryline.
Initial development is certainly possible, if not favored, along
and just n of a dryline bulge between Penwell and Saragosa. Using
30 degrees right of 7h wind for storm motion would bring
strong/severe storms into the Midland/Odessa area early evening.
However, storms could be strong right mover (following mstr axis)
bringing higher end severe threat into srn PB and e Pecos Co..
Still coverage is minimized, however potential intensity of storms
could make up for it? Another interesting day Fri with
outflow/cold front e-w along I-20, dryline extending s from cntrl
PB with model indications of a thermal low or mesolow across wrn
PB. Boundaries will be good focus for tstm development, but where
the boundaries will actually be is difficult to say, so for now
suffice it to say slight chance to chance storms possible Fri
afternoon-evening. There may be a few storms Sat, but the better
potential will start Sun across the wrn areas and then expand e
Mon ownward as a slow moving mid-level trof moves into the Desert
SW. Sunday through mid week or so could be an active period with
all severe wx threats possible, including flooding. Over the next
few days temps will remain above normal by a few degrees, but by
next week with mid- level trof to w and increased rain high temps
are likely to cool back closer to normal or below.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     68  91  70  92 /  20  10  10  10
Carlsbad                       63  96  65  97 /   0  10  20  10
Dryden                         71  94  71  96 /  30   0  10  20
Fort Stockton                  69  96  70  98 /  20  20  10  20
Guadalupe Pass                 66  90  65  91 /   0  10  10  10
Hobbs                          64  93  66  94 /   0  20  20  10
Marfa                          57  92  58  95 /  10  20  10  10
Midland Intl Airport           68  93  70  94 /  20  10  10  20
Odessa                         69  93  70  94 /  20  10  20  20
Wink                           68  98  70  99 /  10  20  20  20

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
Hazardous weather outlook, May 25, 4:33 PM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
433 PM CDT Tue May 25 2021

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-262145-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
433 PM CDT Tue May 25 2021 /333 PM MDT Tue May 25 2021/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Tonight

A Severe Thunderstorm Watch is in effect for the eastern Permian
Basin until 11 PM CDT this evening.

Strong to severe thunderstorms are possible this afternoon and
evening across the Permian Basin, Lower Trans Pecos, and Stockton
Plateau. Large to very large hail, damaging wind, and heavy rain are
possible with the strongest storms. An isolated tornado may also be
possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Strong to severe thunderstorms remain possible each day, especially
across the eastern half of the area. By Sunday and Monday, much of
the region could see strong to severe storms. Damaging winds and
large hail will remain the primary concerns through the next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening across
the Permian Basin southward to the Stockton Plateau.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

In the hours before

Local storm report, May 25, 5:28 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
528 PM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             3 S PLEASANT FARMS      31.64N 102.34W
05/25/2021  E1.25 INCH       Crane              TX   PUBLIC

&&

DAVID.HENNIG
Local storm report, May 25, 5:34 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
534 PM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             PLEASANT FARMS          31.68N 102.34W
05/25/2021  E2.75 INCH       ECTOR              TX   FIRE DEPT/RESCUE

&&

DAVID.HENNIG
Special weather statement, May 25, 5:39 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Midland/Odessa TX
539 PM CDT Tue May 25 2021

TXZ046-047-051-052-252330-
Martin TX-Dawson TX-Howard TX-Borden TX-
539 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BORDEN...NORTHERN
HOWARD...NORTHEASTERN MARTIN AND SOUTHEASTERN DAWSON COUNTIES UNTIL
630 PM CDT...

At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
Luther, or 11 miles southeast of Ackerly, moving east at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Big Spring, Ackerly, Coahoma, Sand Springs, Luther, J B Thomas
Reservoir, Vincent, Knott and Vealmoor.

This includes Interstate 20 between mile markers 182 and 196.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western Texas.

LAT...LON 3231 10179 3260 10171 3265 10119 3224 10118
TIME...MOT...LOC 2238Z 265DEG 15KT 3245 10154

89
Local storm report, May 25, 5:43 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
543 PM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND GST     5 ENE ODESSA            31.88N 102.29W
05/25/2021  E60 MPH          Ector              TX   NWS EMPLOYEE

&&

DEVIN.CHEHAK
Local storm report, May 25, 6:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
612 PM CDT TUE MAY 25 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             1 SW LUTHER             32.44N 101.47W
05/25/2021  E1.50 INCH       Howard             TX   TRAINED SPOTTER

&&

DAVID.HENNIG
Special weather statement, May 25, 6:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
639 PM CDT Tue May 25 2021

TXZ279-282-260030-
Central Brewster County TX-Lower Brewster County TX-
639 PM CDT Tue May 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREWSTER COUNTY UNTIL 730
PM CDT...

At 638 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Persimmon Gap, or 33 miles north of Panther Junction,
moving southeast at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Persimmon Gap and Santiago Peak.

LAT...LON 2970 10336 3004 10324 2973 10268 2970 10270
      2968 10269 2963 10274 2960 10274 2960 10277
      2955 10277 2952 10281 2949 10280 2945 10283
      2941 10283 2940 10281 2936 10285 2935 10288
      2931 10289
TIME...MOT...LOC 2338Z 322DEG 18KT 2981 10322

10

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:31 PM CDTSpecial Weather StatementMAFPecos44 min
May 24, 7:33 PM CDTSpecial Weather StatementMAFLoving42 min
May 24, 7:34 PM CDTSpecial Weather StatementMAFBorden, Dawson41 min
May 24, 7:35 PM CDTSpecial Weather StatementMAFYoakum40 min
May 24, 7:51 PM CDTSpecial Weather StatementMAFMitchell39 min
May 24, 8:07 PM CDTSpecial Weather StatementMAFScurry38 min
May 24, 8:14 PM CDTSevere Thunderstorm WarningMAFCulberson, Loving, Reeves61 min
May 24, 8:26 PM CDTSpecial Weather StatementMAFLoving49 min
May 24, 8:48 PM CDTSpecial Weather StatementMAFBorden, Mitchell, Scurry42 min
May 24, 8:59 PM CDTSpecial Weather StatementMAFWinkler46 min
May 24, 9:09 PM CDTSevere Thunderstorm WarningMAFAndrews, Loving, Winkler51 min
May 24, 9:53 PM CDTSpecial Weather StatementMAFWard, Winkler52 min
May 24, 9:57 PM CDTSpecial Weather StatementMAF48 min
May 25, 12:55 AM CDTSpecial Weather StatementMAFScurry50 min
May 25, 1:44 AM CDTAreal Flood AdvisoryMAFBorden, Scurry2 hr
May 25, 2:42 PM CDTSpecial Weather StatementMAFPecos48 min
May 25, 2:47 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos58 min
May 25, 2:50 PM CDTSevere Thunderstorm WarningMAFPecos55 min
May 25, 3:40 PM CDTSevere Thunderstorm WarningMAFBrewster, Jeff Davis, Pecos50 min
May 25, 3:43 PM CDTSevere Thunderstorm WarningMAFPecos47 min
May 25, 3:45 PM CDTSpecial Weather StatementMAFPecos45 min
May 25, 3:46 PM CDTFlash Flood WarningMAFPecos4 hr
May 25, 4:06 PM CDTSpecial Weather StatementMAFPecos39 min
May 25, 4:15 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos60 min
May 25, 4:18 PM CDTSevere Thunderstorm WarningMAFCrane, Pecos57 min
May 25, 4:31 PM CDTSevere Thunderstorm WarningMAFBrewster, Pecos59 min
May 25, 4:49 PM CDTSevere Thunderstorm WarningMAFCrane, Ector, Midland, Pecos, Upton, Ward56 min
May 25, 5:26 PM CDTSevere Thunderstorm WarningMAFAndrews, Crane, Ector, Martin, Midland, Upton64 min
May 25, 5:34 PM CDTSevere Thunderstorm WarningMAFBrewster, Terrell56 min
May 25, 5:39 PM CDTSpecial Weather StatementMAFHoward51 min
May 25, 5:45 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry60 min
May 25, 6:04 PM CDTAreal Flood AdvisoryMAFEctor, Midland116 min
May 25, 6:19 PM CDTSevere Thunderstorm WarningMAFGlasscock, Howard, Martin, Midland56 min
May 25, 6:33 PM CDTSevere Thunderstorm WarningMAFBorden, Scurry72 min
May 25, 6:43 PM CDTSevere Thunderstorm WarningMAFBorden, Howard, Mitchell, Scurry62 min
May 25, 6:47 PM CDTSpecial Weather StatementMAFBrewster43 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.